FORT LAUDERDALE (CBSMiami) – Charles Hardge is facing a huge bond, more than $400,000, on accusations of selling drugs mixed with fentanyl.  He was busted after an undercover investigation.

“Charles Hardge was arrested with possession and manufacturing of cocaine, possession of heroin, fentanyl and all with in a thousand feet of a school,” said Hollywood Police Spokesman Christian Lata. “I think that was what really set the bar so high with the bail.”

READ MORE: Texas school shooting once again raising safety concerns across South Florida

Hollywood police believe it was fentanyl laced drugs from Hardge that caused Rob Brietigin to overdose and die last August.

“Hopefully, with a new initiative that’s going on with federal prosecutors, this guy could possibly be charged with a federal crime of a homicide due to him possibly knowing that the fentanyl could take the life of a person,” Officer Lata said.

This comes the same week that federal prosecutors announced that they indicted a man from Fort Lauderdale. He’s accused of selling drugs lace with fentanyl which caused a death.

Fentanyl deaths are a big problem, especially in Broward.

READ MORE: ‘Try To Take Our Guns And You’ll Learn,’ Florida Lawmaker Tweets At President Biden

According to the medical examiner, up to 650 people a year are dying from overdoses and many of those blamed on fentanyl.

Dr. Jason Mansour is the assistant director of the Broward health Emergency department.  He’s seeing huge numbers of cases coming in.

“Fentanyl is extremely potent,” said Dr. Mansour. “It’s 100 times stronger than morphine and it’s much much stronger than heroin.”

He says fentanyl is cheap and dealers blend it with other drugs as a filler.

MORE NEWS: Miami-Dade Police Targeting Reckless, Aggressive & Distracted Drivers

“What you’ll find is a lot of users are taking a drug that maybe they’ve taken in the past and did fine with and they’re overdosing because with the fentanyl added to it, you’re increasing the potency of it and it pushes them over the edge into an overdose,” Dr. Mansour said.

Ted Scouten